Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 5, 1998, 6:57 PM CDT for McCurtain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 1998, 6:57 PM CDT (23:57 UTC)
- Expired
- Oct 5, 1998, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -531 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 052356 FFWSHV OKC089-060300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 657 PM CDT MON OCT 5 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA * UNTIL 1000 PM CDT * AT 700 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS CENTRAL AND NORTHERN MCCURTAIN COUNTY. THUNDERSTORMS CONTINUE TO MOVE FROM NORTH TEXAS ACROSS THE RED RIVER INTO MCCURTAIN COUNTY. THE OBSERVER AT SMITHVILLE REPORTED ALMOST 3 INCHES OF RAIN BETWEEN 300 PM AND 600 PM. WITH THIS MUCH RAIN ACROSS THE COUNTY... ADDITIONAL RAINFALL COULD WELL RESULT IN FLASH FLOODING IN THE COUNTY. REMEMBER FLOODED AREAS CAN BE DECEPTIVE AND MAY BE DEEPER THAN THEY APPEAR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. A FLASH FLOOD WATCH CONTINUES IN EFFECT F4OR MCCURTAIN COUNTY FOR TONIGHT. 06/01
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 2:30 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Oct 5, 2:30 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT MON OCT 5 1998 DEEP LONG WAVE BRINGING FIRST BONA FIDE FRONT OF SEASON INTO AREA. MODELS NOT WELL PRACTICED WITH BAROCLINIC STUFF SO TIMING MUCH FASTER WITH ETA THAN NGM. AVN IN BETWEEN BUT LEANS TOWARD SLOWER NGM LATTER PART OF PERIOD. FAN/FWC TEMPS AND POPS ACTUALLY CONVERGE ON 3RD/4TH PERIODS. FRONT ACCOMPANIED BY STRONG UPPER DIFLUENCE AS RIGHT ENTRANCE REGION COUPLED WITH INCREASING CURVATURE OF JET. THUS...SQUALL LINE SHOULD REMAIN SOLID AND WILL PLACE CATEGORICAL POPS MOST OF AREA TONIGHT AND/OR TUESDAY. IN THE MEANTIME...AFTERNOON TSTM DEVELOPMENT IN UNSTABLE AIR HAS LEVELED IN INTENSITY. GUESS IS THAT MORNING HELICITY VALUES HAVE DECREASED WITH WEAKENING WINDS ABOVE BOUNDARY LAYER. HOWEVER...MID LEVEL WINDS HAVE BECOME MUCH MORE FAVORABLE ON SPECIAL 18Z SOUNDING IN FWD AND WITH CAPES ABOVE 5000...EXPECT TO SEE A LOT OF SEVERE WEATHER DEVELOPING AND MOVING INTO EAST TX THIS EVENING. SEVERE THREAT WILL GRADUALLY DIMINISH TOWARDS MORNING AS SHEAR PROFILES BECOME LESS FAVORABLE. WILL GO CLOSE TO GUIDANCE FOR NOW ON TEMPS. SHV 70/75/59/78 8830 MLU 72/76/62/76 6952 07
In the hours before
Local storm report, Oct 5, 6:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT MON OCT 05 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 1 SW UMPIRE AR TORNADO
10/05/98 HOWARD TORNADO REPORTED ON CEDAR
HILL ROAD...NORTHWEST OF
UMPIRE. OLD BARN
DAMAGED...TREES AND
POWERLINES ON ROAD.
REPORT BY SPOTTER AND
EMERGENCY MANAGER. MORE0
DETAILS WILL FOLLOW AS
INFORMATION BECOMES
AVAILABLE.
10Local storm report, Oct 5, 6:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT MON OCT 05 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 1 SW UMPIRE AR TORNADO
10/05/98 HOWARD TORNADO REPORTED ON CEDAR
HILL ROAD...NORTHWEST OF
UMPIRE. OLD BARN
DAMAGED...TREES AND
POWERLINES ON ROAD.
REPORT BY SPOTTER AND
EMERGENCY MANAGER. MORE0
DETAILS WILL FOLLOW AS
INFORMATION BECOMES
AVAILABLE.
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 63 min |
| Oct 5, 4:56 PM CDT | Flash Flood Warning | SHV | McCurtain | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.